MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SET, ADMIN, CADD, 105", SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. SET, ADMIN, CADD, 105", SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 7024
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that an administration set connected to a smiths medical cadd infusion pump caused an upstream occlusion alarm.It was noted that the cartridge was difficult to attach to the pump.The infusion was not life sustaining.There were no adverse events reported.
 
Additional Manufacturer Narrative
Device evaluation: one cadd cassette reservoirs was returned for analysis.The sample consist of one product from p/n 21-7024-24 l/n 3857625; the returned sample was received in used conditions inside a plastic bag without its original packaging.The sample was visually inspected at a distance of 12" to 16" under normal conditions of illumination and found the sample with both of the star tube detached from the housing.According to the investigation this is due to the solvent being enough, but the location was not correct.Functional testing on the sample received was performed using a cadd solis pump to look for unusual functions.According to the investigation, it was difficult closing the pump with the star tube detached, and it was necessary accommodate the right position to avoid squash the star tube.The customer's reported problem was confirmed.According to the investigation, the most probable root cause is that production personnel did not detect that adhesive in proper position during manufacturing.In order to address the possible causes, quality engineer assigned magnifying lamps to production line for better visual inspection of the adhesive.The problem source of the reported problem is manufacturing.

Brand Name
SET, ADMIN, CADD, 105", SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, mn
MDR Report Key9728485
Report Number3012307300-2020-01403
Device Sequence Number2474485
Product Code FPA
UDI-Device Identifier10610586019852
UDI-Public10610586019852
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/14/2024
Device Model Number7024
Device Catalogue Number21-7024-24
Device Lot Number3857625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer07/05/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1